MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW 2INX4IN(5.1CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL SNOW 2INX4IN(5.1CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 2082
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Meningitis (2389)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a craniotomy procedure on (b)(6) 2023 and absorbable hemostat was used.Post-op the patients returned with chemical meningitis.They were treated with antibiotics and are doing fine.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: 1.How much surgicel was used during the procedure? minimal amounts.Necessary amounts to address bleeding.2.Has any surgical or medical intervention been performed, in addition to the antibiotic treatment? the most recent discussion was that only antibiotic treatment was performed.3.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? used to address active bleeding 4.What is physician¿s opinion as to the etiology of or contributing factors to this event? does not believe surgicel was the issue however, that was the only change in his recent procedures.5.What is the patient¿s current status? doing well.6.What is the users experience w/ surgicel and other hemostatic agents? familiar with surgicel and other hemostats.The following information was requested, but unavailable: 1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What is the lot number? 6.Where was the surgicel used (on what tissue)? 7.What was the onset date of the chemical meningitis? 8.Were cultures performed? if yes, what were results? 9.What was the drug therapy used for the patient¿s chemical meningitis? 10.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative chemical meningitis? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL SNOW 2INX4IN(5.1CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17498255
Report Number2210968-2023-05776
Device Sequence Number17730957
Product Code LMG
UDI-Device Identifier10705031063594
UDI-Public10705031063594
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2082
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown